Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 26, 2005, 5:44 PM CDT for Hutchinson County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2005, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 26, 2005, 6:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 5:48 PM CDT | HAIL 0.88 | Borger, TX | E 0.88 INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 262244 SVRAMA TXC233-262345- /O.NEW.KAMA.SV.W.0182.050826T2244Z-050826T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 544 PM CDT FRI AUG 26 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF BORGER * UNTIL 645 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BORGER...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3605 10161 3563 10161 3563 10110 3605 10109 $$
2 follow-up statements
000 WWUS54 KAMA 262301 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT FRI AUG 26 2005 TXC233-262345- /O.CON.KAMA.SV.W.0182.000000T0000Z-050826T2345Z/ HUTCHINSON TX- 601 PM CDT FRI AUG 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR HUTCHINSON COUNTY... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BORGER... MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN BORGER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3605 10161 3563 10161 3563 10110 3605 10109 $$ HENNIG
000 WWUS54 KAMA 262333 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 633 PM CDT FRI AUG 26 2005 TXC233-262345- /O.CON.KAMA.SV.W.0182.000000T0000Z-050826T2345Z/ HUTCHINSON TX- 633 PM CDT FRI AUG 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR HUTCHINSON COUNTY... AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR STINNETT...OR ABOUT 12 MILES NORTH OF BORGER...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3605 10161 3563 10161 3563 10110 3605 10109 $$ HENNIG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:43 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 26, 3:43 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT FRI AUG 26 2005 .DISCUSSION... COLD FRONT HAS STALLED OUT OVER THE WESTERN CWA AND WILL CONTINUE TO WEAKEN THROUGH THE NIGHT. MAY POSE AS A FOCUSING MECHANISM FOR STORMS BUT THINK BEST SHOT FOR RAIN WILL BE DRIVEN BY NW FLOW ALOFT. SHORT RANGE MODELS PROVIDE A FEW DIFFERENT SOLUTIONS FOR PRECIP CHANCES FOR THE REST OF TODAY AND TOMORROW MORNING...RANGING FROM DRY WITH THE MESO ETA TO VERY WET WITH THE GFS. MODELS DO AGREE THAT UPPER PATTERN WILL CONTINUE TO PRODUCE NW FLOW ALOFT WITH EMBEDDED SHORT WAVE ENERGY. GFS BRINGS IN THE DEEPEST AND STRONGEST VORT MAX SO IT MAKES SENSE THAT IT ALSO PRODUCES THE MOST PRECIP. A BIT CONCERNED THAT THE MESO ETA DOES NOT HAVE A GOOD HANDLES ON THE MOIST ATMOSPHERE OVER THE PANHANDLES...ESPECIALLY CONSIDERING CONVECTION IS ALREADY APPARENT ON SATELLITE AND RADAR. SO TRENDED POP AND QPF STRUCTURE MORE WITH THE GFS TO BRING STORMS IN FROM NM AND COLORADO...AND TRACK THE PRECIP SOUTHEAST ACROSS THE CWA. THERE IS ENOUGH UNSTABLE AIR IN PLACE TO SUPPORT STORMS THROUGH THE EVENING AND EARLY MORNING...ALTHOUGH SHEAR PROFILES APPEAR MARGINAL TO WEAK SO NOT THINKING THAT WIDESPREAD OR LONG LASTING SEVERE STORMS WILL BREAK OUT. CAN NOT RULE OUT AN ISOLATED HAILER...WITH THE BEST POSSIBLE CONDITIONS FOR SEVERE IN THE NORTHEAST CWA WHERE HIGHEST CAPE AND SHEAR VALUES EXIST. A STRONGER SHORT WAVE HAS BEEN IDENTIFIED BY THE MODELS AND WILL MOVE ACROSS THE PANHANDLES SATURDAY AND SUNDAY. WEAK SURFACE HIGH PRESSURE IN THE WAKE OF THE STALLED OUT COLD FRONT WILL SETTLE OVER SOUTHERN COLORADO PRODUCING EASTERLY UPSLOPE FLOW FOR THE PANHANDLES. THE SHORT WAVE...UPSLOPE FLOW...AND ABUNDANT LL MOISTURE SHOULD ALLOW FOR STORMS TO GENERATE IN THE AFTERNOON AND EVENING HOURS THIS WEEKEND. POP STRUCTURE LOOKED GOOD WITH CHANCE POPS MENTIONED FOR MOST AREAS SO LEFT EVERYTHING ALONE FOR NOW. GRADUAL WARMING TREND EARLY NEXT WEEK AND THROUGH MUCH OF NEXT WEEK. MODELS INDICATING ANOTHER COLD FRONT POSSIBLE FOR WEDS AFTERNOON. DECIDED THAT MODELS SEEM TO HAVE A MUCH BETTER HANDLE ON FRONT WITH RECENT RUNS SO DECIDED TO DROP TEMPS A FEW DEGREE WEDS AND THURS. IN THE MEANTIME...WARMER AND DRIER MONDAY THROUGH WEDNESDAY AS THE UPPER RIDGE BUILDS BACK OVER THE SOUTHERN ROCKIES AND THE PANHANDLES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 88 63 84 / 20 30 30 30 BEAVER OK 65 89 63 91 / 40 40 30 20 BOISE CITY OK 61 87 60 87 / 30 30 30 30 BORGER TX 64 88 64 86 / 30 30 30 30 BOYS RANCH TX 63 89 63 85 / 20 30 30 30 CANYON TX 65 88 64 84 / 20 30 30 30 CLARENDON TX 68 89 65 85 / 30 30 30 30 DALHART TX 62 87 60 86 / 30 30 30 30 GUYMON OK 63 88 62 90 / 30 30 30 30 HEREFORD TX 65 88 63 84 / 20 30 30 30 LIPSCOMB TX 66 90 65 90 / 40 40 30 20 PAMPA TX 66 89 64 85 / 30 30 30 20 SHAMROCK TX 68 91 67 88 / 40 40 30 20 WELLINGTON TX 69 91 67 89 / 30 30 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 08/14
Hazardous weather outlook, Aug 26, 1:00 PM CDT, 4 hours 44 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI AUG 26 2005 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...ESPECIALLY OVER THE EASTERN SECTIONS GENERALLY EAST OF A HOOKER TO CLARENDON LINE. THUNDERSTORMS COULD EXPAND ACROSS THE REGION LATE TONIGHT AS A COLD FRONT SETTLES OVER THE PANHANDLES...SERVING AS AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT. A FEW STORMS COULD PRODUCE WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... A CHANCE OF THUNDERSTORMS IS EXPECTED SATURDAY THROUGH SUNDAY NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES...MAINLY DURING THE AFTERNOON AND NIGHTTIME HOURS AS MOISTURE AND AN UNSTABLE ATMOSPHERE ARE EXPECTED TO REMAIN IN PLACE. ANY THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
In the hours before
Special weather statement, Aug 26, 4:25 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT FRI AUG 26 2005 TXZ008-262200- HUTCHINSON TX- 425 PM CDT FRI AUG 26 2005 ...STRONG THUNDERSTORM IN HUTCHINSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF PRINGLE AT 425 PM CDT...MOVING NORTHEAST AT 5 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Aug 26, 4:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 4 W STINNETT 35.82N 101.51W
08/26/2005 1.00 INCH HUTCHINSON TX MEDIA
&&
LGLocal storm report, Aug 26, 5:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL ALLISON 35.61N 100.10W
08/26/2005 0.88 INCH WHEELER TX COOP OBS.
&&
LGLocal storm report, Aug 26, 5:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM SPRINKLES - FEW 12 ENE BORGER 35.73N 101.20W
08/26/2005 HUTCHINSON TX EMERGENCY MNGR
STORM TO THE NORTH, SOUTH AND WEST
&&
GWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:42 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 63 min |
| Aug 26, 5:13 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 47 min |
| Aug 26, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 46 min |
| Aug 26, 6:16 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.